MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXPLUS¿ PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXPLUS¿ PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MP5312-C
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd maxplus¿ pressure rated extension set with needleless connector had flow issues due to the anti-reflux cap blocking fluid during use.The following information was provided by the initial reporter: "anti reflux cap (nc) preventing anything from flowing through connector into extension set it blocks fluid flow".
 
Additional Manufacturer Narrative
H.6.Investigation summary: two samples (model #mp5312-c) were returned by the customer.It was reported by the customer that anti reflux cap (nc) preventing anything from flowing through connector into extension set it blocks fluid flow.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The samples were connected to a 10 ml bd syringe and attempted to be flushed with water.One sample was able to be flushed.The failure was unable to be replicated in this sample.One sample was unable to be flushed.An occlusion appeared to be connector distal to the maxplus.The sample was further examined under magnification where an occlusion can be seen in the male luer.The customer complaint can be verified in this sample.A quality notification was sent to the manufacturer.Due to an increase in incidents of this failure mode, a trend for this occlusion issue has been identified for this product line, a capa (corrective action preventative action) has been initiated, and a team has been assembled in order to investigate the issue.A device history record review for model mp5312-c lot number 22099463 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 28sep2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD MAXPLUS¿ PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16670623
Report Number9616066-2023-00625
Device Sequence Number6071388
Product Code FPA
UDI-Device Identifier10885403230158
UDI-Public10885403230158
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/25/2025
Device Catalogue NumberMP5312-C
Device Lot Number22099463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown